Alert archive / Montana / Freezing Rain Advisories in 2012
Freezing Rain Advisory 3, NWS Missoula, MT
NWS Missoula, MT issued this freezing rain advisory at Jan 29, 2012, 3:37 AM MST for 8 counties in Montana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2012, 3:37 AM MST (10:37 UTC)
- Expired
- Jan 29, 2012, 9:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 33 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 460 m²/s²
- 0-3 km storm-relative helicity
- 674 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WWUS45 KMSO 291037 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 337 AM MST SUN JAN 29 2012 MTZ005-043-291600- /O.NEW.KMSO.ZR.Y.0003.120129T1037Z-120129T1600Z/ MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 337 AM MST SUN JAN 29 2012 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS/TIMING: LIGHT SHOWERS WILL CONTINUE TO MOVE ACROSS THE INTERSTATE 90 CORRIDOR THIS MORNING CAUSING LIGHT FREEZING RAIN. THE FREEZING RAIN WILL RESULT IN HAZARDOUS ROAD CONDITIONS...ESPECIALLY ALONG INTERSTATE 90...HIGHWAY 93 FROM FLORENCE TO MISSOULA...HIGHWAY 200 AND HIGHWAY 83. THE FREEZING RAIN IS ANTICIPATED TO TRANSITION TO RAIN LATER THIS MORNING. * ICE ACCUMULATIONS: UP TO ONE TENTH OF AN INCH. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MTZ003-291600- /O.NEW.KMSO.ZR.Y.0003.120129T1037Z-120129T1600Z/ FLATHEAD/MISSION VALLEYS- 337 AM MST SUN JAN 29 2012 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING FOR FLATHEAD VALLEY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZING RAIN ADVISORY FOR FLATHEAD VALLEY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS/TIMING: LIGHT SHOWERS WILL MOVE ACROSS FLATHEAD VALLEY THIS MORNING CAUSING LIGHT FREEZING RAIN. THE FREEZING RAIN WILL RESULT IN HAZARDOUS ROAD CONDITIONS ACROSS THE VALLEY. THE FREEZING RAIN IS ANTICIPATED TO TRANSITION TO RAIN LATER THIS MORNING. * ICE ACCUMULATIONS: UP TO ONE TENTH OF AN INCH. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MTZ001-291600- /O.NEW.KMSO.ZR.Y.0003.120129T1037Z-120129T1600Z/ KOOTENAI/CABINET REGION- 337 AM MST SUN JAN 29 2012 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS/TIMING: LIGHT SHOWERS WILL CONTINUE TO MOVE ACROSS NORTHWEST MONTANA THIS MORNING CAUSING AREAS OF LIGHT FREEZING RAIN. THE FREEZING RAIN WILL RESULT IN HAZARDOUS ROAD CONDITIONS...ESPECIALLY ALONG HIGHWAY 2...HIGHWAY 37...HIGHWAY 93 AND HIGHWAY 56. THE FREEZING RAIN IS ANTICIPATED TO TRANSITION TO RAIN LATER THIS MORNING. * ICE ACCUMULATIONS: UP TO ONE TENTH OF AN INCH. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MTZ006-291600- /O.EXA.KMSO.WW.Y.0011.000000T0000Z-120131T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 337 AM MST SUN JAN 29 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST MONDAY FOR HIGHWAY 12... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FOR HIGHWAY 12...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. * IMPACTS/TIMING: THIS MORNING PORTIONS OF HIGHWAY 12 WEST OF LOLO WILL EXPERIENCE SOME FREEZING RAIN. THIS FREEZING RAIN WILL RESULT IN HAZARDOUS ROAD CONDITIONS. THE FREEZING RAIN WILL TRANSITION TO A RAIN SNOW MIX LATER THIS MORNING. FOR LOLO PASS...STRONG AND GUSTY WINDS WILL COMBINE WITH CONTINUOUS SNOWFALL TO PRODUCE HAZARDOUS DRIVING CONDITIONS THROUGH MONDAY AFTERNOON. BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITIES...WITH BRIEF WHITEOUT CONDITIONS POSSIBLE. * SNOW ACCUMULATIONS: 6 TO 9 INCHES TOTAL NEW SNOW. * WIND SPEEDS: WEST 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-291600- /O.EXA.KMSO.WW.Y.0011.000000T0000Z-120131T0000Z/ LOWER CLARK FORK REGION- 337 AM MST SUN JAN 29 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. * IMPACTS/TIMING: THIS MORNING VALLEYS IN THE CLARK FORK REGION WILL EXPERIENCE SOME FREEZING RAIN. THIS FREEZING RAIN WILL RESULT IN HAZARDOUS ROAD CONDITIONS. THE FREEZING RAIN WILL TRANSITION TO A RAIN SNOW MIX LATER THIS MORNING. WHILE STRONG GUSTY WINDS WILL COMBINE WITH CONTINUOUS SNOWFALL TO PRODUCE HAZARDOUS DRIVING CONDITIONS THROUGH MONDAY EVENING. BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITIES WITH BRIEF WHITEOUT CONDITIONS POSSIBLE. * SNOW ACCUMULATIONS: 7 TO 10 INCHES TOTAL NEW SNOW. * WIND SPEEDS: WEST 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ006-291600- /O.EXA.KMSO.WW.Y.0011.000000T0000Z-120131T0000Z/ SOUTHERN CLEARWATER MOUNTAINS- 237 AM PST SUN JAN 29 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 3000 FEET... WHICH IS IN EFFECT UNTIL 4 PM PST MONDAY. * IMPACTS/TIMING: DETERIORATING TRAVEL CONDITIONS EXPECTED THROUGH MONDAY AFTERNOON FOR ROADS ABOVE 3000 FEET. REDUCED VISIBILITY AT TIMES THROUGH MONDAY AFTERNOON DUE TO MODERATE AND HEAVY SNOWFALL AND LOCALIZED BLOWING SNOW. * SNOW ACCUMULATIONS: 4 TO 9 INCHES TOTAL NEW SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ002-291600- /O.CON.KMSO.WW.Y.0011.000000T0000Z-120131T0000Z/ WEST GLACIER REGION- 337 AM MST SUN JAN 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY FOR...MARIAS PASS... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * IMPACTS/TIMING: STRONG GUSTY WINDS WILL COMBINE WITH CONTINUOUS SNOWFALL TO PRODUCE HAZARDOUS DRIVING CONDITIONS THROUGH MONDAY EVENING. BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITIES WITH BRIEF WHITEOUT CONDITIONS POSSIBLE. * SNOW ACCUMULATIONS: 6 TO 9 INCHES TOTAL NEW SNOW. * WIND SPEEDS: WEST 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
255 WWUS45 KMSO 291539 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 839 AM MST SUN JAN 29 2012 MTZ005-043-291645- /O.EXP.KMSO.ZR.Y.0003.000000T0000Z-120129T1600Z/ MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 839 AM MST SUN JAN 29 2012 ...FREEZING RAIN ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... THE FREEZING RAIN ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. PRECIPITATION HAS DECREASED IN INTENSITY FOR THE TIME BEING...WITH TEMPERATURES RISING TO VALUES WARM ENOUGH TO SUPPORT RAIN. DESPITE THE CHANGEOVER TO RAIN...SLICK SPOTS MAY STILL EXIST ON SURFACES THROUGHOUT THE MORNING. $$ MTZ003-291645- /O.EXP.KMSO.ZR.Y.0003.000000T0000Z-120129T1600Z/ FLATHEAD/MISSION VALLEYS- 839 AM MST SUN JAN 29 2012 ...FREEZING RAIN ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... THE FREEZING RAIN ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. PRECIPITATION HAS DECREASED IN INTENSITY FOR THE TIME BEING...WITH TEMPERATURES RISING TO VALUES WARM ENOUGH TO SUPPORT RAIN. DESPITE THE CHANGEOVER TO RAIN...SLICK SPOTS MAY STILL EXIST ON SURFACES THROUGHOUT THE MORNING. $$ MTZ001-291645- /O.EXP.KMSO.ZR.Y.0003.000000T0000Z-120129T1600Z/ KOOTENAI/CABINET REGION- 839 AM MST SUN JAN 29 2012 ...FREEZING RAIN ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... THE FREEZING RAIN ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. PRECIPITATION HAS DISSIPATED FOR THE TIME BEING...WITH TEMPERATURES RISING TO VALUES WARM ENOUGH TO SUPPORT RAIN. DESPITE THE CHANGEOVER TO RAIN...SLICK SPOTS MAY STILL EXIST ON SURFACES THROUGHOUT THE MORNING. $$ MTZ002-292345- /O.CON.KMSO.WW.Y.0011.000000T0000Z-120131T0000Z/ WEST GLACIER REGION- 839 AM MST SUN JAN 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY FOR...MARIAS PASS... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * IMPACTS/TIMING: STRONG GUSTY WINDS WILL COMBINE WITH CONTINUOUS SNOWFALL TO PRODUCE HAZARDOUS DRIVING CONDITIONS THROUGH MONDAY EVENING. BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITIES WITH BRIEF WHITEOUT CONDITIONS POSSIBLE. * SNOW ACCUMULATIONS: 6 TO 9 INCHES TOTAL SNOW. * WIND SPEEDS: WEST 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH AT TIMES. && $$ MTZ006-292345- /O.CON.KMSO.WW.Y.0011.000000T0000Z-120131T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 839 AM MST SUN JAN 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * IMPACTS/TIMING: STRONG AND GUSTY WINDS WILL COMBINE WITH CONTINUOUS SNOWFALL TO PRODUCE HAZARDOUS DRIVING CONDITIONS THROUGH MONDAY AFTERNOON...PARTICULARLY OVER LOLO PASS. BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITIES. * SNOW ACCUMULATIONS: 6 TO 9 INCHES TOTAL SNOW. * WIND SPEEDS: WEST 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH AT TIMES. && $$ MTZ004-292345- /O.CON.KMSO.WW.Y.0011.000000T0000Z-120131T0000Z/ LOWER CLARK FORK REGION- 839 AM MST SUN JAN 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * IMPACTS/TIMING: STRONG GUSTY WINDS WILL COMBINE WITH CONTINUOUS SNOWFALL TO PRODUCE HAZARDOUS DRIVING CONDITIONS THROUGH MONDAY EVENING...PARTICULARLY OVER LOOKOUT PASS. BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITIES WITH BRIEF WHITEOUT CONDITIONS POSSIBLE. * SNOW ACCUMULATIONS: 7 TO 10 INCHES TOTAL SNOW. * WIND SPEEDS: WEST 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH AT TIMES. && $$ IDZ006-292345- /O.CON.KMSO.WW.Y.0011.000000T0000Z-120131T0000Z/ SOUTHERN CLEARWATER MOUNTAINS- 739 AM PST SUN JAN 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY ABOVE 3000 FEET... A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. * IMPACTS/TIMING: DETERIORATING TRAVEL CONDITIONS EXPECTED THROUGH MONDAY AFTERNOON FOR ROADS ABOVE 3000 FEET. REDUCED VISIBILITY AT TIMES THROUGH MONDAY AFTERNOON DUE TO MODERATE AND HEAVY SNOWFALL AND LOCALIZED BLOWING SNOW. * SNOW ACCUMULATIONS: 4 TO 9 INCHES TOTAL SNOW. && $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this freezing rain advisory went out at Jan 28, 9:32 PM MST, 6 hours 5 minutes earlier.
Area forecast discussion, Jan 28, 9:32 PM MST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
932 PM MST SAT JAN 28 2012
.UPDATE...INCREASED CHANCES FOR PRECIPITATION AND SNOW AMOUNTS FOR
TONIGHT.
&&
.DISCUSSION...WIDESPREAD SNOW HAS MOVED ACROSS MUCH OF NORTHWEST
AND WEST CENTRAL MONTANA THIS EVENING WITH SOME LOCATIONS PICKING
UP AROUND AN INCH. BUT GENERALLY SPEAKING MOST AREAS ARE ONLY
GETTING TRACE AMOUNTS. TRENDS IN THE MODELS SUGGEST THAT THE
WIDESPREAD PRECIPITATION WILL CONTINUE FOR THE NEXT FEW HOURS BUT
BEGIN TO SHOW SIGNS OF DECREASING IN COVERAGE AND INTENSITY WHILE
SHIFTING ITS FOCUS NORTH THROUGH EARLY SUNDAY MORNING. LOCATIONS
WHICH STAND TO RECEIVE THE GREATEST AMOUNTS OF SNOWFALL OVERNIGHT
ARE GLACIER NATIONAL PARK...THE SEELEY/SWAN REGION WITH GENERALLY
1 TO 2 INCHES POSSIBLE. HOWEVER BLOWING OF SNOW MAY CAUSE A FEW
ISSUES WHERE ACCUMULATIONS ARE ANTICIPATED TO BE LIGHTER...SUCH AS
LOLO AND LOOKOUT PASS. MEANWHILE THE WINTER WEATHER ADVISORY FOR
MARIAS PASS APPEARS TO BE A GOOD CALL GIVEN HIGHWAY REPORTS UP
THAT WAY INDICATE REDUCED VISIBILITY IN BLOWING AND FALLING SNOW.
&&
.AVIATION...REDUCTIONS IN VISIBILITY AND LOWERED CLOUD HEIGHTS
WILL CONTINUE TO IMPACT AVIATION INTERESTS AT KGPI THROUGH AROUND
29/0600Z AS MORE SNOW SHOWERS PASS OVER THE AREA. KMSO MAY STILL
EXPERIENCE ANOTHER BRIEF DROP IN VISIBILITY TONIGHT...BUT OVERALL
ANTICIPATE CONDITIONS TO REMAIN LARGELY VFR. THE WIND AT
KBTM HAS SUBSIDED AND WILL REMAIN LIGHT THROUGHOUT THE NIGHT.
REGION WIDE PILOTS CAN EXPECT TERRAIN TO BE OBSCURED BY LOWER
CLOUDS.
&&
.PREV DISCUSSION... /ISSUED 223 PM MST SAT JAN 28 2012/
DISCUSSION...PRECIPITATION HAS ALREADY BEGUN TO SPREAD ACROSS
NORTHWEST MONTANA TODAY...SIGNALING THE START OF THE NEXT WEATHER
SYSTEM TO IMPACT THE NORTHERN ROCKIES. SNOW SHOWERS WILL FURTHER
DEVELOP OVERNIGHT IN THE HIGHER TERRAIN...WHILE A PERIOD OF
SNOWFALL COULD OCCUR DOWN TO VALLEY FLOORS AS EARLY AS THIS
EVENING. VALLEY SNOW WILL TAPER OFF OVERNIGHT BEFORE INCREASING ONCE
AGAIN BY MIDDAY SUNDAY. THERE IS STILL A SLIGHT CHANCE THAT SOME
FREEZING DRIZZLE MAY MIX IN WITH THE SNOWFALL SUNDAY MORNING IN
VALLEYS OF NW MONTANA...BUT CONFIDENCE IS LOW TO MODERATE IN THIS
HAPPENING. PRECIPITATION SHOULD CHANGE OVER TO ALL RAIN ACROSS ALL
OF WESTERN MONTANA AND CENTRAL IDAHO VALLEYS BY MIDDAY SUNDAY.
THE HIGHEST CONFIDENCE REMAINS IN THE MOUNTAINS ALONG THE
CONTINENTAL DIVIDE AND BETWEEN THE MONTANA/IDAHO BORDER RECEIVING
THE GREATEST AMOUNT OF SNOWFALL. UPWARDS OF A FOOT OF SNOW IS
LIKELY THROUGH MONDAY NIGHT. AN EVEN MORE DISCONCERTING FEATURE
ASIDE FROM THE SNOWFALL AMOUNTS WILL BE THE STRONG GUSTY WINDS
THAT WILL ACCOMPANY IT. THIS WILL CAUSE BLOWING AND DRIFTING OF
SNOW ON MOUNTAIN PASS ROADWAYS...PARTICULARLY OVER MARIAS PASS.
A WINTER WEATHER ADVISORY FOR MARIAS PASS HAS BEEN ISSUED FOR
DIFFICULT AND POTENTIALLY HAZARDOUS TRAVEL THROUGH MONDAY EVENING.
WHILE THE MOUNTAINS EXPERIENCE MODERATE TO HEAVY CONTINUOUS
SNOWFALL...VALLEYS OF WEST CENTRAL MONTANA AND CENTRAL IDAHO
SHOULD REMAIN AS MOSTLY RAIN. NORTHWEST MONTANA VALLEYS WILL ONCE
AGAIN TRANSITION TO SNOW ON SUNDAY NIGHT...WITH A PERIOD OF LIGHT
FREEZING DRIZZLE POSSIBLE ONCE AGAIN MONDAY MORNING BEFORE
PRECIPITATION CHANGES OVER TO RAIN MONDAY AFTERNOON.
MONDAY NIGHT THROUGH TUESDAY NIGHT THE INTER-MOUNTAIN REGION WILL
CONTINUE TO BE PLAGUED BY A PROGRESSIVE MOIST UPPER LEVEL WEST
FLOW. GIVEN THE INCREASED WINDS IN THIS FLOW...THE MOUNTAINS WILL
RECEIVE THE BRUNT OF THE PRECIPITATION IN THE FORM OF SNOW...WHILE
THE BROADER VALLEYS HAVE A CHANCE OF RAIN OR SNOW.
WEDNESDAY THROUGH EARLY THURSDAY...THE EXTENDED MODELS ARE COMING
INTO BETTER AGREEMENT OF A MORE AMPLIFIED RIDGE OVER THE PACIFIC
NORTHWEST COAST...BRINGING A BROAD TROUGH OVER NORTH CENTRAL IDAHO
AND WESTERN MONTANA. AS A RESULT...HAVE INCREASED CHANCES OF
PRECIPITATION AND LOWERED TEMPERATURES. THIS IS THE NEXT GOOD
CHANCE FOR THE VALLEYS TO SEE SOME LIGHT ACCUMULATING SNOW.
REST OF THE WEEK INTO THE WEEKEND...LOOKS MORE AND MORE LIKE THE
RIDGE WILL BUILD OVER THE INTER-MOUNTAIN REGION FOR A WARMING AND
DRYING TREND. CURRENT FORECAST HAD THIS IN CHECK WITH NO
ADDITIONAL CHANGES.
AVIATION...MAIN IMPACTS WILL BE THE THREAT FOR LOWER CEILINGS AND
SNOWFALL FOR KGPI AND GUSTY WINDS AT KBTM THIS AFTERNOON. MODEL
SOUNDINGS SHOW A SATURATED LAYER FROM 1000 TO 9000 FT ABOVE GROUND
LEVEL FROM 28/00Z TO 28/06Z WITH TEMPERATURES BETWEEN -4 DEG C AND
-6 DEG C WHICH COULD POSE SOME POSSIBLE ICING ISSUES AND ALSO AN
INCREASED CHANCE FOR SNOW. COULD SEE CEILINGS AND VISIBILITIES
LOWER THAN FORECAST AT KGPI DURING THIS PERIOD. WEB CAMS HAVE
ALREADY SHOWN MTN OBSCURATION AND THIS WILL CONTINUE THROUGH
SUNDAY. GUSTY WINDS WILL CONTINUE AT KBTM THROUGH 29/00Z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY UNTIL 5 PM MST MONDAY WEST GLACIER
REGION.
ID...NONE.
&&
SHORT TERM...DICKERSON
LONG TERM....ALLEGRETTO/MEAD
AVIATION...DICKERSONThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:27 AM MST | Wind Advisory | MSO | Deer Lodge, Flathead, Granite, Lincoln, Powell, Sanders and 1 more | 10 hr |
Nearby
Freezing Rain Advisories in Montana, 2012Every freezing rain advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.